# SDR USAABB01035

- Difficulty date: June 8, 2001
- Submitted: April 29, 2002
- Operation: Air carrier
- Aircraft: N620AU
- Make and model: Boeing 757-2B7
- Aircraft serial: 27199
- System (JASC): 2121 · Air Distribution Fan
- Part: Cooling Fan
- Part number: 731376
- Condition: Failed
- Location: Cargo Bay
- Part time: 3,427 hours
- Stage of operation: DE
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: H, A

## Discrepancy

PIT - FLT 82 EN ROUTE FROM SFO TO PHL, ON DESCENT AT FL350, FLIGHT ATTENDANTS NOTICED SMOKE AND FUMES IN THE CABIN.  AFT SMOKE DETECTOR WAS ALSO SOUNDING.  CAPTAIN INSTRUCTED FLIGHT ATTENDANTS TO CHECK LAVATORY TRASH FOR COMBUSTION.  NONE FOUND.  ACCOMPLISHED QRH PROCEDURES AND WHEN THEY SHUT OFF THE RIGHT A/C PACK, THE SMOKE APPEARED TO STOP.  CREW DECLARED AN EMERGENCY AND DIVERTED TO PIT WHERE THE FLIGHT LANDED WITHOUT INCIDENT.  MAINTENANCE R&R EQUIPMENT COOLING FAN NR 1 AFT.  CHECKED BOTH ACM AND RAN PACKS.  OPERATIONAL CHECK GOOD.  EQUIPMENT COOLING FANS CHECK GOOD.  AIRCRAFT OK FOR SERVICE.  (M)
